Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2008 (2008), Article ID 954794, 12 pages
http://dx.doi.org/10.1155/2008/954794
Research Article

Variational Iteration Method for Fifth-Order Boundary Value Problems Using He's Polynomials

Department of Mathematics, COMSATS Institute of Information Technology, Islamabad 44000, Pakistan

Received 8 January 2008; Revised 31 January 2008; Accepted 5 March 2008

Academic Editor: David Chelidze

Copyright © 2008 Muhammad Aslam Noor and Syed Tauseef Mohyud-Din. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. H. N. Çaglar, S. H. Çaglar, and E. H. Twizell, “The numerical solution of fifth-order boundary value problems with sixth-degree B-spline functions,” Applied Mathematics Letters, vol. 12, no. 5, pp. 25–30, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. A. R. Davies, A. Karageorghis, and T. N. Phillips, “Spectral Galerkin methods for the primary two-point boundary value problem in modelling viscoelastic flows,” International Journal for Numerical Methods in Engineering, vol. 26, no. 3, pp. 647–662, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. D. J. Fyfe, “Linear dependence relations connecting equal interval Nth degree splines and their derivatives,” Journal of the Institute of Mathematics and Its Applications, vol. 7, no. 3, pp. 398–406, 1971. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  4. M. A. Noor and S. T. Mohyud-Din, “An efficient algorithm for solving fifth-order boundary value problems,” Mathematical and Computer Modelling, vol. 45, no. 7-8, pp. 954–964, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  5. M. A. Noor and S. T. Mohyud-Din, “Variational iteration technique for solving higher order boundary value problems,” Applied Mathematics and Computation, vol. 189, no. 2, pp. 1929–1942, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  6. M. A. Noor and S. T. Mohyud-Din, “Modified decomposition method for solving linear and nonlinear fifth-order boundary value problems,” International Journal of Applied Mathematics and Computer Science. In press.
  7. A.-M. Wazwaz, “The numerical solution of fifth-order boundary value problems by the decomposition method,” Journal of Computational and Applied Mathematics, vol. 136, no. 1-2, pp. 259–270, 2001. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  8. J.-H. He, “Homotopy perturbation method for solving boundary value problems,” Physics Letters A, vol. 350, no. 1-2, pp. 87–88, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  9. J.-H. He, “Comparison of homotopy perturbation method and homotopy analysis method,” Applied Mathematics and Computation, vol. 156, no. 2, pp. 527–539, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  10. J.-H. He, “Homotopy perturbation method for bifurcation of nonlinear problems,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 6, no. 2, pp. 207–208, 2005. View at Google Scholar
  11. J.-H. He, “The homotopy perturbation method for nonlinear oscillators with discontinuities,” Applied Mathematics and Computation, vol. 151, no. 1, pp. 287–292, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  12. J.-H. He, “A coupling method of a homotopy technique and a perturbation technique for nonlinear problems,” International Journal of Non-Linear Mechanics, vol. 35, no. 1, pp. 37–43, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  13. J.-H. He, “Variational iteration method-some recent results and new interpretations,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 3–17, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  14. J.-H. He, “Variational iteration method—a kind of nonlinear analytical technique: some examples,” International Journal of Non-Linear Mechanics, vol. 34, no. 4, pp. 699–708, 1999. View at Publisher · View at Google Scholar
  15. J.-H. He, “Variational iteration method for autonomous ordinary differential systems,” Applied Mathematics and Computation, vol. 114, no. 2-3, pp. 115–123, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  16. J. H. He and X. H. Wu, “Construction of solitary solution and compacton-like solution by variational iteration method,” Chaos, Solitons & Fractals, vol. 29, no. 1, pp. 108–113, 2006. View at Publisher · View at Google Scholar · View at MathSciNet
  17. J.-H. He, “Some asymptotic methods for strongly nonlinear equations,” International Journal of Modern Physics B, vol. 20, no. 10, pp. 1141–1199, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  18. J.-H. He, “The variational iteration method for eighth-order initial-boundary value problems,” Physica Scripta, vol. 76, no. 6, pp. 680–682, 2007. View at Publisher · View at Google Scholar
  19. M. Inokuti, H. Sekine, and T. Mura, “General use of the Lagrange multiplier in nonlinear mathematical physics,” in Variational Method in the Mechanics of Solids, S. Nemat-Naseer, Ed., pp. 156–162, Pergamon Press, New York, NY, USA, 1978. View at Google Scholar
  20. S. Abbasbandy, “Numerical solution of nonlinear Klein-Gordon equations by variational iteration method,” International Journal for Numerical Methods in Engineering, vol. 70, no. 7, pp. 876–881, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  21. S. Abbasbandy, “A new application of He's variational iteration method for quadratic Riccati differential equation by using Adomian's polynomials,” Journal of Computational and Applied Mathematics, vol. 207, no. 1, pp. 59–63, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  22. S. Abbasbandy, “Numerical method for nonlinear wave and diffusion equations by the variational iteration method,” International Journal for Numerical Methods in Engineering, vol. 73, no. 12, pp. 1836–1843, 2008. View at Publisher · View at Google Scholar
  23. A. Ghorbani and J. Saberi-Nadjafi, “He's homotopy perturbation method for calculating adomian polynomials,” International Journal of Nonlinear Sciences and Numerical Simulation, vol. 8, no. 2, pp. 229–232, 2007. View at Google Scholar
  24. A. Ghorbani, “Beyond Adomian's polynomials: He polynomials,” Chaos, Solitons & Fractals. In press. View at Publisher · View at Google Scholar
  25. S. Momani and S. Abuasad, “Application of He's variational iteration method to Helmholtz equation,” Chaos, Solitons & Fractals, vol. 27, no. 5, pp. 1119–1123, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  26. S. T. Mohyud-Din, “A reliable algorithm for Blasius equation,” in Proceedings of the International Conference of Mathematical Sciences (ICMS '07), pp. 616–626, Bangi-Putrajaya, Malaysia, November 2007.
  27. S. T. Mohyud-Din and M. A. Noor, “Homotopy perturbation method for solving fourth-order boundary value problems,” Mathematical Problems in Engineering, vol. 2007, Article ID 98602, 15 pages, 2007. View at Publisher · View at Google Scholar · View at MathSciNet
  28. M. A. Noor and S. T. Mohyud-Din, “Homotopy perturbation method for solving sixth-order boundary value problems,” Computers and Mathematics with Applications. In press. View at Publisher · View at Google Scholar
  29. M. A. Noor and S. T. Mohyud-Din, “Homotopy method for solving eighth order boundary value problems,” Journal of Mathematical Analysis and Approximation Theory, vol. 1, no. 2, pp. 161–169, 2006. View at Google Scholar · View at MathSciNet
  30. M. A. Noor and S. T. Mohyud-Din, “Approximate solutions of Flieral Petviashivili equation and its variants,” International Journal of Mathematics and Computer Science, vol. 2, no. 4, pp. 345–360, 2007. View at Google Scholar
  31. M. A. Noor and S. T. Mohyud-Din, “A reliable approach for solving linear and nonlinear sixth-order boundary value problems,” International Journal of Computational and Applied Mathematics. In press.
  32. M. A. Noor and S. T. Mohyud-Din, “An efficient method for fourth-order boundary value problems,” Computers and Mathematics with Applications, vol. 54, no. 7-8, pp. 1101–1111, 2007. View at Publisher · View at Google Scholar
  33. M. A. Noor and S. T. Mohyud-Din, “Variational iteration technique for solving tenth-order boundary value problems,” Applied Mathematics and Computation, vol. 189, no. 2, pp. 1929–1942, 2007. View at Publisher · View at Google Scholar
  34. M. A. Noor and S. T. Mohyud-Din, “Variational iteration decomposition method for solving eighth-order boundary value problems,” Differential Equations and Nonlinear Mechanics. In press.
  35. J. I. Ramos, “On the variational iteration method and other iterative techniques for nonlinear differential equations,” Applied Mathematics and Computation. In press.
  36. L. Xu, “The variational iteration method for fourth-order boundary value problems,” Chaos, Solitons & Fractals. In press.